Alert archive / Alabama / Flash Flood Warnings in 2011
Flash Flood Warning 43, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 25, 2011, 6:09 PM CDT for DeKalb County, Alabama. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2011, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 25, 2011, 8:00 PM CDT
- In force
- 111 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Flood severity
- None
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944
WGUS54 KHUN 252309
FFWHUN
ALC049-260100-
/O.NEW.KHUN.FF.W.0043.110725T2309Z-110726T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
609 PM CDT MON JUL 25 2011
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL DEKALB COUNTY IN NORTHEAST ALABAMA...
* UNTIL 800 PM CDT
* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL
DEKALB COUNTY...BETWEEN FORT PAYNE AND FYFFE. RADAR ESTIMATES THAT
ISOLATED LOCATIONS HAVE RECEIVED OVER 2 INCHES OF RAINFALL DURING
THE PAST HOUR...AND IT CONTINUES TO RAIN HEAVILY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT
PAYNE...RAINSVILLE...FYFFE AND POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN BE EXPECTED ACROSS
CENTRAL DEKALB COUNTY THROUGH 8 PM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 3433 8571 3432 8593 3452 8595 3458 8587
3450 8564
$$
DJN2 follow-up statements
256
WGUS74 KHUN 260013
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT MON JUL 25 2011
ALC049-260100-
/O.CON.KHUN.FF.W.0043.000000T0000Z-110726T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
713 PM CDT MON JUL 25 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL DEKALB COUNTY
UNTIL 800 PM CDT...
AT 710 PM CDT...DESPITE THE HEAVIER RAIN COMING TO AN END OVER
CENTRAL DEKALB COUNTY...CREEKS AND SMALL STREAMS MAY STILL RISE AND
LEAD TO LOCALIZED FLASH FLOODING. USE EXTREME CAUTION AROUND LOW
LYING AREAS...PARTICULARLY ALONG I-59 NEAR FORT PAYNE AND AROUND THE
FYFFE COMMUNITY.
OTHER LOCATIONS THAT COULD EXPERIENCE FLASH FLOODING INCLUDE...FORT
PAYNE...RAINSVILLE...FYFFE AND POWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3433 8571 3432 8593 3452 8595 3458 8587
3450 8564
$$
DJN220
WGUS74 KHUN 260103
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
803 PM CDT MON JUL 25 2011
ALC049-260115-
/O.EXP.KHUN.FF.W.0043.000000T0000Z-110726T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEKALB AL-
803 PM CDT MON JUL 25 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL DEKALB
COUNTY HAS BEEN ALLOWED TO EXPIRE...
HEAVY RAIN HAS ENDED ACROSS DEKALB COUNTY AND CREEKS AND SMALL
STREAMS WILL CONTINUE TO RECEDE. IN ADDITION...THERE HAVE BEEN NO
IMMEDIATE REPORTS OF FLASH FLOODING. THEREFORE...THE FLASH FLOOD
THREAT HAS DIMINISHED ENOUGH TO EXPIRE THE FLASH FLOOD WARNING FOR
CENTRAL DEKALB COUNTY.
PLEASE REPORT FLOODING OR FLASH FLOODING TO YOUR LOCAL LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORTS TO THE NATIONAL
WEATHER SERVICE IN HUNTSVILLE.
LAT...LON 3433 8571 3432 8593 3452 8595 3458 8587
3450 8564
$$
DJNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:05 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 25, 2:05 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 205 PM CDT MON JUL 25 2011 .DISCUSSION...ABUNDANT CLOUD COVER CONTINUES TO WREAK HAVOC ON THE SHORT TERM FORECAST...AS A WEAK SFC BOUNDARY/SHEAR AXIS STRETCHING FROM ERN TN TO WRN MS GRADUALLY MOVES SWD. LINGERING CLOUD COVER OVER MUCH OF THE FORECAST AREA HAS LIMITED SOME OF THE CONVECTIVE DEVELOPMENT THUS FAR...ALTHOUGH WEAK UPPER FORCING COUPLED WITH DELAYED HEATING AFFECTS WILL STILL RESULT IN ISOLATED/SCT SHOWERS AND TSTMS CARRYING OVER INTO THE EARLY EVENING HRS. AS THE SFC BOUNDARY CONTINUES TO DRIFT SWD...DRIER AIR SHOULD BEGIN TO FILTER INTO THE AREA...AS EVIDENCED BY SOME CLEARING IN THE VIS SAT IMAGERY WORKING ITS WAY SEWD OUT OF THE MIDWEST REGION. THIS SHOULD RESULT IN LOWER PWATS/ASSOCIATED MOISTURE PROFILES...AND SHOULD HELP TO MINIMIZE RAIN CHANCES HEADING INTO MID WEEK. UNTIL THEN...ENOUGH LOW-LEVEL MOISTURE LOOKS TO REMAIN IN PLACE INTO THE OVERNIGHT HRS TO RESULT IN THE FORMATION OF PATCHY/DENSE FOG. DECOUPLING WINDS AND CLEARING SKIES SHOULD AID IN THE FOG FORMATION...WITH THE POTENTIAL FOR SOME AREAS RECEIVING MORE WIDESPREAD FOG. SOME UNCERTAINTY DOES EXIST THOUGH THAT LOW STRATUS MAY DEVELOP PRIOR TO ANY FOG TO KEEP VIS AT OR ABOVE 1 SM...CONSISTENT WITH THE PAST FEW MORNINGS. AS SUCH...WILL FORGO AREAS OF FOG IN FAVOR OF MORE PATCHY FOG DEVELOPING OVERNIGHT. AS ALLUDED TO ABOVE...THE WEAK SFC BOUNDARY SHOULD CONTINUE ITS TREK SWD ON TUE...WITH DRIER AIR CONTINUING TO FILTER INTO THE REGION. THE LATEST SUITE OF MODELS NOW INDICATE LITTLE TO NO QPF FOR THE TN VALLEY ON TUE WITH THE PASSAGE OF THE BOUNDARY. MAY AT LEAST TRIM POPS TO REFLECT PREDOM THE SRN HALF OF THE AREA WITH A SLIGHT CHANCE FOR ISOLATED CONVECTION ON TUE BEFORE ENDING TUE EVENING. A NW FLOW REGIME IN PLACE ACROSS THE REGION WILL ALSO WEAKEN AS WEAK RIDGING BUILDS EWD OVER MUCH OF THE SE STATES BY WED. THIS LOOKS TO RESULT IN AFTERNOON TEMPS ONCE AGAIN CLIMBING AOA 5 DEGREES ABOVE SEASONAL TRENDS TUE...AND ESPECIALLY WED WITH DRIER AIR BECOMING ENTRENCHED ACROSS THE AREA. SFC HIGH OVER THE OH VALLEY ALSO LOOKS TO BUILD EWD TOWARD THE MID ATLANTIC BASIN. THE SFC HIGH THEN LOOKS TO TRANSLATE MORE EWD THU...THEREBY ALLOWING A GULF MOISTURE RETURN TO EVOLVE ACROSS THE SE REGION. WITH THE SFC HIGH REMAINING SOMEWHAT STAGNANT OFF THE MID ATLANTIC BASIN...THE TROPICAL AIR MASS LOOKS TO REMAIN PREDOM IN PLACE HEADING INTO THE WEEKEND PERIOD WITH AFTERNOON HIGHS REMAINING SLIGHTLY ABOVE NORMAL. THIS SHOULD ALSO ALLOW A RETURN TO MORE SEASONAL MAINLY AFTERNOON/EARLY EVENING ISOLATED/SCT SHOWERS AND TSTMS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 95 72 97 73 / 20 20 10 10 10 SHOALS 72 96 71 97 72 / 20 10 10 10 10 VINEMONT 72 93 72 94 72 / 30 20 10 10 10 FAYETTEVILLE 71 94 71 94 72 / 20 10 10 10 10 ALBERTVILLE 73 91 72 93 73 / 30 20 10 10 10 FORT PAYNE 71 92 70 95 71 / 40 20 10 10 10 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Jul 25, 4:15 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 415 PM CDT MON JUL 25 2011 ALZ001>010-016-TNZ076-096-097-261015- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 415 PM CDT MON JUL 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST 6 PM ACROSS MAINLY NORTHEAST ALABAMA. LOCALLY HEAVY RAIN...BRIEF WIND GUSTS TO 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS. IN STRONGER STORMS...HIGHER GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE. ACTIVITY IS EXPECTED TO SUBSIDE AFTER SUNSET THIS EVENING. PATCHY DENSE FOG IS EXPECTED AFTER MIDNIGHT. VISIBILITY IN SOME LOCATIONS WILL DROP TO ONE MILE OR LESS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH SUNDAY AS A TROPICAL AIR MASS RETURNS. THE MAIN HAZARDS WITH THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 5:17 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
517 PM CDT MON JUL 25 2011
ALZ010-252300-
DE KALB-
517 PM CDT MON JUL 25 2011
...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 600 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FORT PAYNE...MOVING SOUTH AT 10 MPH.
PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
PEEKS CORNER.
ADAMSBURG.
COLLBRAN.
LEBANON.
DOG TOWN.
COLLINSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3435 8567 3425 8578 3425 8580 3424 8581
3423 8584 3420 8584 3419 8584 3419 8591
3448 8590 3450 8568 3436 8565
TIME...MOT...LOC 2217Z 355DEG 10KT 3444 8579
CCCLocal storm report, Jul 25, 5:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
539 PM CDT MON JUL 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM LIGHTNING 1 E HIGDON 34.85N 85.60W
07/25/2011 DEKALB AL EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING ON COUNTY ROAD 812. TIME
ESTIMATED FROM RADAR.
&&
DJNThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:17 PM CDT | Special Weather Statement | HUN | DeKalb | 43 min |
| Jul 25, 6:38 PM CDT | Special Weather Statement | HUN | DeKalb | 52 min |
Nearby
Flash Flood Warnings in Alabama, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.